advertisement
Question
Posted by: Frustrated | 2005/12/04

incontinence

I'm only 21 and have been experiencing incontinence for the past 2years. The leaks are small but constant, occuring throughout the day. A leading urologist told me that i should have botox injected into my bladder so as to stop the bladder from overworking..but he also said that the procedure is new and there are no guarantees. Naturally, i'm hesitant. But im also desperate..my self esteem is down and i'd rather put a gun to my head than have to wear nappies in a few years or live like a hermet and continue to feel unhygenic and disgusting.

Any advice doc? And do u think that botox injections could cause more harm than good? (could it make urination almost impossible?)

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Frustrated,
If your urologist suggested botox, you must have a problem with an overactive bladder, where the muscle of the bladder is so sensitive that it wants to empty even with a small volume of urine in the bladder. Botox inactivate muscles and will help the bladder to keep more volume before leaking. If you are scared to do the botox, there are medications available that you can take to relax the bladder muscle. Read more on:
http://www.nlm.nih.gov/medlineplus/ency/article/001270.htm#Treatment
It will also not do harm to get a second opinion - ask your Gyne if he knows of an urologist in your area that specializes in this. In Pretoria it is Dr F van Wijk at Pretoria Urology hospital.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement